Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 18, 2007, 5:04 PM MST for Pima County, Arizona. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 5:04 PM MST (00:04 UTC)
- Expired
- Jul 18, 2007, 6:00 PM MST
- In force
- 56 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 65 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:07 PM MST | TSTM WND DMG | Oro Valley, AZ | TREES DOWNED AT 1ST AVE. AND ORACLE RD. VERY HEAVY RAIN IN PROGRESS. |
| Jul 18, 5:10 PM MST | TSTM WND DMG | 2 N Oro Valley, AZ | 8 TREES UPROOTED. SOME TRIM DAMAGE TO A BUSINESS AT PUSCH RIDGE RD. AND ORACLE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 3982 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 190005 SVRTWC AZC019-190100- /O.NEW.KTWC.SV.W.0022.070719T0004Z-070719T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 504 PM MST WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA... * UNTIL 600 PM MST * AT 500 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORO VALLEY...AND MOVING SOUTHWEST AT 5 TO 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVE MOUNTAIN...MARANA...SAGUARO NATIONAL PARK WEST AND PICTURE ROCKS. THIS STORM HAS A HISTORY OF PRODUCING WINDS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER. LAT...LON 3234 11083 3252 11088 3247 11133 3221 11125 $$ WEATHER.GOV/TUCSON MOLLERE
2 follow-up statements
000 WWUS55 KTWC 190023 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 525 PM MST WED JUL 18 2007 AZC019-190100- /O.CON.KTWC.SV.W.0022.000000T0000Z-070719T0100Z/ PIMA AZ- 525 PM MST WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 520 PM MST...DOPPLER RADAR AND PUBLIC REPORTS INDICATE A SEVERE THUNDERSTORM THAT HAS PRODUCED DAMAGING WINDS IN EXCESS OF 60 MPH IN ORO VALLEY AREA. THIS STORM WAS LOCATED OVER ORO VALLEY AND IS MOVING WEST AT 5 TO 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVE MOUNTAIN...SAGUARO NATIONAL PARK WEST...PICTURE ROCKS AND MARANA. DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN THE ORO VALLEY AREA WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS IN ADDITION TO THE DAMAGING WIND...THIS STORM IS ALSO PRODUCING HEAVY RAIN WHICH HAS RESULTED IN SOME PONDING OF WATER ON STREETS. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED FOR THE ORO VALLEY AND MARANA AREAS. LAT...LON 3234 11083 3252 11088 3247 11134 3221 11125 $$ MOLLERE
000 WWUS55 KTWC 190054 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 554 PM MST WED JUL 18 2007 AZC019-190102- /O.EXP.KTWC.SV.W.0022.000000T0000Z-070719T0100Z/ PIMA AZ- 554 PM MST WED JUL 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY EXPIRES AT 600 PM MST... AT 548 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PRODUCED DAMAGING WINDS OVER ORO VALLEY EARLIER THIS EVENING HAS DECREASED IN ITS INTENSITY. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM MST. LAT...LON 3234 11083 3252 11088 3247 11134 3221 11125 $$ MOLLERE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:00 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 18, 1:00 PM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 100 PM MST WED JUL 18 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN NEAR THE FOUR CORNERS. ADEQUATE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL PROVIDE ISOLATED TO SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. ACTIVITY WILL INCREASE INTO THE WEEKEND AS STRONGER EASTERLY FLOW OCCURS. && .DISCUSSION...STARTING TO SEE DEVELOPMENT OF THUNDERSTORMS ALONG THE RIM...THOUGH NONE HAVE ENTERED THE CWA YET. IR SATELLITE SHOWS THE NEAREST STORMS TO BE ONE CELL SOUTHWEST OF ST JOHNS...THE OTHER EAST OF GLOBE. NOTHING COMING DOWN AS OF THIS WRITING...BUT ONLY A MATTER OF TIME. OF CLIMATOLOGICAL NOTE...CURRENT TEMPERATURE AT TIA HAS PASSED THE 100 THRESHOLD...ADDING ANOTHER DAY TO THE STREAK. WILL WAIT TO UPDATE CLIMATE SECTION OF THE DISCUSSION BELOW UNTIL THE CLIMATE REPORT FOR TODAY IS ISSUED AT 530 PM MST THIS EVENING. AS STATED BELOW...CURRENT FORECAST DOES KEEP TEMPERATURES AT OR ABOVE THE CENTURY MARK FOR TUCSON THROUGHOUT THE FORECAST PERIOD. STAY TUNED TO SEE IF THE RECORD IS BROKEN. NO MAJOR CHANGES TO THE FORECAST...INHERITED FORECAST LOOKED GOOD. STILL EXPECTING INCREASED MOISTURE TO WORK INTO SOUTHEAST ARIZONA STARTING TOMORROW WITH FRIDAY STILL LOOKING LIKE THE BEST DAY. MOISTURE WILL LINGER...THUS PROVIDING AN INCREASED CHANCE FOR PRECIPITATION THROUGH THE FORECAST PERIOD. FOR A SLIGHTLY MORE DETAILED DISCUSSION OF THE MODEL DATA...PLEASE REFER TO THE PREV DISCUSSION SECTION BELOW. && .FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE FOR THE REMAINDER OF THIS WEEK. WINDS WILL BE DIURNALLY DRIVEN...WITH AFTERNOON GUSTS UP TO 30 MPH DUE TO STRONG SURFACE HEATING. ADDITIONALLY...ANY THUNDERSTORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING STRONG GUSTY AND ERRATIC WINDS. RELATIVE HUMIDITY VALUES OVERNIGHT WILL BE IN THE 45 TO 75 PERCENT RANGE...WITH VALUES DROPPING IN THE AFTERNOON HOURS INTO THE 20 TO 30 PERCENT RANGE. && .AVIATION...EXPECT SCT TSRA/SHRA COVERAGE THIS AFTERNOON AND EVENING. EXPECT BKN090CB...VRB WIND GUSTS TO 45 KTS AND BRIEF VISIBILITY REDUCTION TO UNDER 3 SM IN BLOWING DUST WITH STORMS THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .CLIMATE...THE CONSECUTIVE DAY STREAK OF DAYTIME HIGH TEMPERATURES OF 100 OR GREATER AT THE TUCSON AIRPORT HAS REACHED 35 DAYS ON TUESDAY. WE ARE CURRENTLY FORECASTING HIGH TEMPERATURES TO BE 100 OR HIGHER EACH DAY THROUGH JULY 22ND...WHICH WOULD BREAK THE ALL-TIME RECORD OF 39 CONSECUTIVE DAYS. HOWEVER...THE FORECAST IS ALSO ANTICIPATING AN INCREASE IN THUNDERSTORM ACTIVITY THIS WEEK WHICH COULD PUT IN JEOPARDY ANY DAY AFTER TODAY FOR HITTING 100 DEGREES. IN ANY EVENT...IT WILL BE ANOTHER HISTORIC RUN OF 100+ TEMPERATURES FOR TUCSON. TOP 5 LONGEST CONSECUTIVE DAY STREAKS OF HIGHS 100 DEGREES OR BETTER: 1) 39 DAYS IN 2005 (JUNE 14TH TO JULY 22ND) 39 DAYS IN 1987 (JUNE 7TH TO JULY 15TH) 3) 35 DAYS IN 2007 (JUNE 13TH TO JULY 17TH) *** 4) 33 DAYS IN 2002 (JUNE 13TH TO JULY 15TH) 5) 32 DAYS IN 1942 (JUNE 13TH TO JULY 14TH) && .PREV DISCUSSION...A QUIET START TO THE MORNING...AS WOULD BE EXPECTED. CURRENT IR SATELLITE IMAGERY SHOWS A SMALL PATCH OF CLOUDS NORTH OF PHX WITHERING AWAY...WITH A FEW STRAY CLOUDS MOVING IN OVER DOUGLAS. DEWPOINTS ACROSS THE CWA...ACCORDING TO ASOS STATIONS...REMAIN IN THE MID 50S. WATER VAPOR IMAGERY SHOWS A SWATH OF MOISTURE OVER THE STATE CURRENTLY...WITH DRIER AIR MAKING ITS WAY INTO EXTREME SOUTHEASTERN ARIZONA. FEATURE OF INTEREST HERE IS THE MOISTURE BEHIND THAT DRIER AIR OVER THE TEXAS BIG BEND...AS THIS WILL IMPACT OUR WEATHER FOR THE LATTER PART OF THE WEEK. CURRENT GOES PW IMAGERY SHOWS AROUND AN INCH AND A QUARTER OF PW OVER TUCSON AND AREAS WEST...WITH LOWER VALUES TO THE EAST. 12Z KTWC SOUNDING SHOWS 1.36...SO GOOD AGREEMENT THERE. SOUNDING ALSO SHOWS ATMOSPHERE TO BE A LITTLE UNSTABLE...SO EXPECTING A TYPICAL MONSOON DAY TODAY WITH SHOWER AND THUNDERSTORM ACTIVITY KICKING UP BY AFTERNOON. MODEL DATA SHOWS TODAY TO BE THE WEAKEST OF THE REMAINDER OF THE WEEK...NOT THAT THIS FACT SHOULD LULL ANY INTO A FALSE SENSE OF SECURITY. HIGH PRESSURE WILL REMAIN IN REAL ESTATE CONDUCIVE TO THUNDERSTORM DEVELOPMENT TODAY THROUGH THE WEEKEND...BUT A MOISTURE INFLUX STARTING TOMORROW ASSOCIATED WITH AN INVERTED TROF WILL INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGHOUT SOUTHEAST ARIZONA. AS WE PROGRESS INTO THE WEEKEND...HIGH PRESSURE WILL PULL TO THE NORTH...PULLING UP MOISTURE WITH IT. THIS WILL KEEP 30-40 PCT AFTERNOON/EVENING POPS IN FOR AREAS TUCSON EAST WITH 20S OVER THE WESTERN DESERTS. CURRENT MODEL RUN SUGGESTS THAT THIS MOISTURE INCURSION WILL REMAIN NEARLY STATIONARY OVER SOUTHERN ARIZONA FOR MUCH OF THE FORECAST CYCLE. WILL RUN WITH THIS SOLUTION FOR NOW...ALLOWING FUTURE SHIFTS TO FINE TUNE AS NECESSARY. WILL DO SOME MINOR TWEAKS/UPDATES TO FORECAST...BUT EXPECT NO SIGNIFICANT CHANGES AT THIS TIME. INHERITED PACKAGE LOOKS GOOD. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION/PREV DISCUSSION...SMR EVERYTHING ELSE...JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 18, 6:22 AM MST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 622 AM MST WED JUL 18 2007 AZZ019-030-033>035-191300- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 622 AM MST WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL MAINTAIN AND EASTERLY FLOW ACROSS THE AREA. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN AND SLOWLY MOVE INTO THE VALLEYS. SOME STORMS MAY APPROACH SEVERE LIMITS LATER THIS AFTERNOON AND THIS EVENING. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-191300- SOUTHEAST PINAL COUNTY- 622 AM MST WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL MAINTAIN AND EASTERLY FLOW ACROSS THE AREA. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN AND SLOWLY MOVE INTO THE VALLEY. SOME STORMS MAY APPROACH SEVERE LIMITS LATER THIS AFTERNOON AND THIS EVENING. THE STRONG GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUST WITH VISIBILITIES LESS THAN ONE MILE AT TIMES. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-191300- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 622 AM MST WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT IT WILL BE ANOTHER HOT DAY ACROSS CENTRAL AND WESTERN PIMA COUNTY WITH DAYTIME TEMPERATURES IN THE 107 TO 111 RANGE. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP LATER THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT OF THESE STORMS WILL BE STRONG GUSTY WINDS THAN MAY APPROACH SEVERE LIMITS AND ALSO BRIEF HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 2:55 PM MST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
255 PM MST WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND GST 1 SSW BISBEE-DOUGLAS AI 31.45N 109.60W
07/18/2007 M66 MPH COCHISE AZ ASOS
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:18 PM MST | Areal Flood Advisory | TWC | Pima | 57 min |
| Jul 18, 7:26 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 19, 3:58 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 32 min |
| Jul 19, 4:18 PM MST | Severe Thunderstorm Warning | TWC | Graham | 42 min |
| Jul 19, 4:24 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 51 min |
| Jul 19, 4:31 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 89 min |
| Jul 19, 4:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jul 19, 4:54 PM MST | Severe Thunderstorm Warning | TWC | Graham | 51 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.